Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 85, NWS Norman, OK

April 4, 2017Lincoln County, Payne County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 4, 2017, 3:47 PM CDT for Lincoln County, Payne County, Oklahoma. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2017, 3:47 PM CDT (20:47 UTC)
Expired
Apr 4, 2017, 4:30 PM CDT
In force
43 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Lincoln County, OK, Payne County, OK

The radar

The Norman radar (KTLX), 73 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 3:55 PM CDTHAIL 13 S Warwick, OK
Apr 4, 4:17 PM CDTHAIL 11 E Cushing, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 2:31 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 383 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
383 m²/s²
0-3 km storm-relative helicity
758 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

803 
WUUS54 KOUN 042047
SVROUN
OKC081-119-042130-
/O.NEW.KOUN.SV.W.0085.170404T2047Z-170404T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
347 PM CDT TUE APR 4 2017

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Central Lincoln County in central Oklahoma...
  Southeastern Payne County in central Oklahoma...

* Until 430 PM CDT

* At 347 PM CDT, a severe thunderstorm was located near Chandler,
  moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Cushing, Chandler, Stroud, Yale, Davenport, Wellston, Tryon, Agra,
  Sparks, Warwick, Kendrick, Quay, Avery and Parkland.

This includes Interstate 44 between mile markers 157 and 180.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3558 9680 3558 9711 3615 9682 3616 9682
      3616 9662 3581 9662
TIME...MOT...LOC 2047Z 207DEG 38KT 3571 9690 

HAIL...1.25IN
WIND...60MPH
 
$$

30
1 follow-up statement
160 
WWUS54 KOUN 042103
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
403 PM CDT TUE APR 4 2017

OKC081-119-042130-
/O.CON.KOUN.SV.W.0085.000000T0000Z-170404T2130Z/
Lincoln OK-Payne OK-
403 PM CDT TUE APR 4 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHERN LINCOLN AND SOUTHEASTERN PAYNE COUNTIES...

At 403 PM CDT, a severe thunderstorm was located near Agra, moving
northeast at 40 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Cushing, Chandler, Stroud, Yale, Davenport, Wellston, Tryon, Agra,
Warwick, Kendrick, Quay, Avery and Parkland.

This includes Interstate 44 between mile markers 158 and 178.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3566 9678 3565 9707 3615 9682 3616 9682
      3616 9662 3581 9662
TIME...MOT...LOC 2103Z 206DEG 34KT 3584 9685 

HAIL...1.25IN
WIND...60MPH
 
$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:51 PM CDT, 56 minutes earlier.

Area forecast discussion, Apr 4, 2:51 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Norman OK
251 PM CDT Tue Apr 4 2017

.DISCUSSION...
Sfc low will move NE across the fa, generally along or near I-44,
the rest of this afternoon and early evening with the cold front
clearing the area later this evening. Scattered showers have
increased across portions of the fa over the last few hours as lift
associated with the upper low has spread into the area. Showers and
thunderstorms will remain possible across portions of the area into
tonight but gradually end overnight into early Wednesday as the
upper low moves away from the fa. With cold air aloft, some
instability and good wind shear, some severe storms will be possible
the rest of this afternoon into early evening with large hail the
biggest concern.

After tonight, dry conditions are expected until Sunday into early
next week when another storm system and cold front affect parts of
the region. Shower and thunderstorm chances will return to parts of
the area Sunday and continue early next week.

Cold temperatures are expected tonight and Wednesday night with some
locations expected to fall into the 30s. High temperatures the next
few days will remain at or below normal but then warm into the
70s and 80s over the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  44  63  39  67 /  30  10   0   0
Hobart OK         41  64  37  70 /  20  10   0   0
Wichita Falls TX  43  67  40  73 /  10   0   0   0
Gage OK           37  61  34  67 /  40  10   0   0
Ponca City OK     45  62  37  65 /  80  20   0   0
Durant OK         46  66  42  70 /  40  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

09/25
Hazardous weather outlook, Apr 4, 3:44 PM CDT, 3 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
344 PM CDT Tue Apr 4 2017

OKZ004>048-050>052-TXZ083>090-052045-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
344 PM CDT Tue Apr 4 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western
north Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is an enhanced risk of severe thunderstorms through early
this evening across parts of central and northeastern Oklahoma.

.Location...
The enhanced risk area is near and east of areas from Ponca City to
Perry to Guthrie to Chandler. The slight risk area is near and
east of areas from Medford to Watonga to Duncan to Atoka. There
is a marginal risk of severe thunderstorms for much of the rest
of Oklahoma.

.Timing...
Now through 10 PM.

.Impacts...
Hail up to the size of tennis balls is expected to be the main
hazard. Damaging wind gusts of 60 to 70 mph are possible as well.

.Discussion...
A storm system will continue to move into Oklahoma through this
evening. Near the surface, a front will extend from near the
Oklahoma City metro southwestward into portions of western north
Texas while a warm front extends northeastward from Oklahoma City
to Tulsa.

Showers and thunderstorms will continue to increase in coverage
and intensity across central and northeastern Oklahoma through
early this evening. The showers and storms will move east and
northeast. The chance of severe thunderstorms will decrease
quickly after 10 PM this evening across central Oklahoma as they
continue to move into eastern Oklahoma.

.Spotter and emergency management statement...
Storm spotter groups and emergency management personnel across
most of Oklahoma should prepare for possible severe weather
operations this afternoon and evening.

.Fire Weather...
Elevated to near critical fire weather conditions will be possible
across western north Texas this afternoon into early evening where
gusty southwest winds and low humidities are occurring.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Thunderstorm chances will return to the forecast Sunday into
Monday as a dryline sets up across western Oklahoma and western
north Texas. Severe thunderstorms may be possible on Sunday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

MBS

In the hours before

Special weather statement, Apr 4, 3:30 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
330 PM CDT TUE APR 4 2017

OKZ030-031-042100-
Pottawatomie OK-Seminole OK-
330 PM CDT TUE APR 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pottawatomie and
Seminole Counties Until 400 PM CDT...

AT 329 PM CDT, a strong thunderstorm was located near Maud, moving
northeast at 45 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

LAT...LON 3500 9672 3519 9693 3547 9665 3546 9663
      3540 9662 3539 9661 3541 9659 3539 9655
      3539 9653 3544 9657 3545 9655 3546 9654
      3543 9651 3543 9649 3546 9648 3546 9645
      3525 9644
TIME...MOT...LOC 2029Z 215DEG 40KT 3513 9675

SIX
Special weather statement, Apr 4, 3:35 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
335 PM CDT TUE APR 4 2017

OKZ017-018-024-042100-
Kingfisher OK-Canadian OK-Blaine OK-
335 PM CDT TUE APR 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR western Kingfisher...northwestern
Canadian and east central Blaine Counties Until 400 PM CDT...

AT 333 PM CDT, a strong thunderstorm was located 4 miles east of
Greenfield, moving northeast at 45 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

LAT...LON 3602 9786 3567 9824 3574 9843 3617 9819
      3617 9818
TIME...MOT...LOC 2033Z 214DEG 40KT 3575 9830

SIX
Special weather statement, Apr 4, 3:43 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
343 PM CDT TUE APR 4 2017

OKZ020-026-042115-
Payne OK-Lincoln OK-
343 PM CDT TUE APR 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Payne and Lincoln
Counties Until 415 PM CDT...

AT 340 PM CDT, strong thunderstorms were along a line extending from
near Tryon to 6 miles southeast of Warwick, moving northeast at 60
MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3547 9710 3583 9709 3616 9666 3616 9662
      3564 9662
TIME...MOT...LOC 2040Z 211DEG 54KT 3584 9698 3561 9696

30
Special weather statement, Apr 4, 3:45 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
345 PM CDT TUE APR 4 2017

OKZ025-029-042115-
Oklahoma OK-Cleveland OK-
345 PM CDT TUE APR 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR central Oklahoma and north
central Cleveland Counties Until 415 PM CDT...

AT 342 PM CDT, a strong thunderstorm was located over Del City,
moving northeast at 55 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

LAT...LON 3534 9741 3544 9759 3572 9738 3568 9714
      3563 9714
TIME...MOT...LOC 2042Z 219DEG 49KT 3546 9744

SIX

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:48 PM CDTSpecial Weather StatementOUNEllis42 min
Apr 3, 10:49 PM CDTSpecial Weather StatementOUNRoger Mills26 min
Apr 3, 11:02 PM CDTSpecial Weather StatementOUNEllis28 min
Apr 3, 11:14 PM CDTSevere Thunderstorm WarningOUNRoger Mills29 min
Apr 3, 11:29 PM CDTSpecial Weather StatementOUNDewey31 min
Apr 3, 11:43 PM CDTSpecial Weather StatementOUNCuster32 min
Apr 4, 12:13 AM CDTSpecial Weather StatementOUNCuster47 min
Apr 4, 12:43 AM CDTSpecial Weather StatementOUNBlaine32 min
Apr 4, 1:19 AM CDTSpecial Weather StatementOUNKingfisher26 min
Apr 4, 1:44 AM CDTSpecial Weather StatementOUNKingfisher, Logan46 min
Apr 4, 3:30 PM CDTSpecial Weather StatementOUNSeminole30 min
Apr 4, 3:35 PM CDTSpecial Weather StatementOUNKingfisher25 min
Apr 4, 3:40 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie, Seminole35 min
Apr 4, 3:43 PM CDTSpecial Weather StatementOUNLincoln32 min
Apr 4, 3:45 PM CDTSpecial Weather StatementOUNOklahoma30 min
Apr 4, 4:08 PM CDTSpecial Weather StatementOUNLincoln37 min
Apr 4, 4:18 PM CDTSpecial Weather StatementOUNLincoln27 min
Apr 4, 4:19 PM CDTSpecial Weather StatementOUNKingfisher26 min
Apr 4, 4:20 PM CDTSpecial Weather StatementOUNHughes25 min
Apr 4, 4:23 PM CDTSevere Thunderstorm WarningOUNLincoln22 min
Apr 4, 4:25 PM CDTSevere Thunderstorm WarningOUNPayne20 min
Apr 4, 4:33 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne42 min
Apr 4, 4:45 PM CDTSpecial Weather StatementOUNLogan30 min
Apr 4, 4:47 PM CDTSpecial Weather StatementOUNHughes28 min
Apr 4, 4:57 PM CDTSpecial Weather StatementOUNCoal33 min
Apr 4, 5:09 PM CDTSpecial Weather StatementOUNNoble36 min
Apr 4, 5:33 PM CDTSpecial Weather StatementOUNPayne27 min
Apr 4, 5:34 PM CDTSpecial Weather StatementOUNAtoka, Bryan26 min
Apr 4, 5:42 PM CDTSpecial Weather StatementOUNKay33 min
Apr 4, 5:46 PM CDTSevere Thunderstorm WarningOUNKay, Noble44 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.